Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 382, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Aug 16, 2012, 8:31 PM CDT for 5 counties in Kentucky. It was in force for 29 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 8:31 PM CDT (01:31 UTC)
- Expired
- Aug 16, 2012, 9:00 PM CDT
- In force
- 29 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Caldwell County, KY, Christian County, KY, Hopkins County, KY, Lyon County, KY, Trigg County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 8:45 PM CDT | TSTM WND DMG | 2 S Cadiz, KY | TREE DOWN ON POWERLINE ACROSS STATE ROUTE 139 SOUTH OF CADIZ. |
| Aug 16, 8:45 PM CDT | TSTM WND DMG | 4 N Cadiz, KY | TREE DOWN ON CAR ON ADAMS MILL ROAD OFF OF STATE ROUTE 139 NORTH OF CADIZ. ONE PERSON TRAPPED...CONDITION UNKNOWN. EMERGENCY VEHICLES ENROUTE. REPORT RECEIVED 908 PM CDT BY NWS...TIME OF INCIDENT ESTIMATED FROM RADAR. |
| Aug 16, 8:45 PM CDT | TSTM WND GST 58 | 1 W Gracey, KY | SPOTTER REPORT FROM NEAR THE TRIGG...CHRISTIAN COUNTY LINE AROUND GRACEY. |
| Aug 16, 8:48 PM CDT | TSTM WND DMG | 4 S Gracey, KY | CHRISTIAN COUNTY EMERGENCY MANAGEMENT REPORTED A SEMI TRACTOR TRAILER HAD TIPPED OVER ON INTERSTATE 24 AT MILE MARKER 72. GRACEY FIRE AND RESCUE WERE ENROUTE TO SCENE. |
| Aug 16, 8:53 PM CDT | TSTM WND GST 60 | 2 S Hopkinsville, KY | REPORT NEAR LOVERS LANE AND PENNYRILE PARKWAY. |
| Aug 16, 8:55 PM CDT | TSTM WND GST 65 | 2 S Hopkinsville, KY | GUST REPORTED AT U.S. ROUTE 41A AND FORT CAMPBELL BLVD. |
| Aug 16, 9:08 PM CDT | HAIL 0.5 | 2 Se Hopkinsville, KY | SPORADIC REPORTS FROM SPOTTER AT PEMBROKE ROAD AND BYPASS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 16, 3:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.5 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1468 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1539 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
710
WUUS53 KPAH 170131
SVRPAH
KYC033-047-107-143-221-170200-
/O.NEW.KPAH.SV.W.0382.120817T0131Z-120817T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
831 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CALDWELL COUNTY IN WESTERN KENTUCKY...
CHRISTIAN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...
EASTERN LYON COUNTY IN WESTERN KENTUCKY...
NORTHEASTERN TRIGG COUNTY IN WESTERN KENTUCKY...
* UNTIL 900 PM CDT.
* AT 830 PM CDT...STORM SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM DAWSON SPRINGS TO
COBB TO CADIZ...MOVING SOUTHEAST AT 50 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CADIZ...HOPKINSVILLE...CROFTON...HAWKINS...ST. CHARLES...LAFAYETTE
AND HERNDON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3688 8813 3713 8801 3733 8786 3709 8734
3684 8740 3663 8760
TIME...MOT...LOC 0131Z 301DEG 43KT 3716 8771 3700 8775
3686 8789
WIND...HAIL 60MPH <.50IN
$$1 follow-up statement
735
WWUS53 KPAH 170151
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
851 PM CDT THU AUG 16 2012
KYC143-170201-
/O.CAN.KPAH.SV.W.0382.000000T0000Z-120817T0200Z/
LYON KY-
851 PM CDT THU AUG 16 2012
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN LYON COUNTY IN WESTERN
KENTUCKY IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.
LAT...LON 3685 8806 3694 8795 3697 8788 3699 8790
3732 8783 3709 8734 3684 8740 3663 8760
TIME...MOT...LOC 0151Z 301DEG 43KT 3701 8747 3685 8751
3672 8765
$$
KYC033-047-107-221-170200-
/O.CON.KPAH.SV.W.0382.000000T0000Z-120817T0200Z/
TRIGG KY-CALDWELL KY-CHRISTIAN KY-HOPKINS KY-
851 PM CDT THU AUG 16 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND CHRISTIAN COUNTY IN SOUTH
CENTRAL KENTUCKY...AND EASTERN CALDWELL AND NORTHEASTERN TRIGG
COUNTIES IN WESTERN KENTUCKY UNTIL 900 PM CDT...
AT 848 PM CDT...RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CROFTON TO
HOPKINSVILLE TO 12 MILES SOUTHEAST OF CADIZ...MOVING SOUTHEAST AT 50
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3685 8806 3694 8795 3697 8788 3699 8790
3732 8783 3709 8734 3684 8740 3663 8760
TIME...MOT...LOC 0151Z 301DEG 43KT 3701 8747 3685 8751
3672 8765
WIND...HAIL 60MPH <.50IN
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 16, 6:31 PM CDT, 2 hours earlier.
Area forecast discussion, Aug 16, 6:31 PM CDT, 2 hours before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 631 PM CDT THU AUG 16 2012 .SHORT TERM...(THIS EVENING THROUGH SATURDAY NIGHT) ISSUED AT 150 PM CDT THU AUG 16 2012 CONVECTION TAKING SHAPE IN UNSTABLE AIRMASS OVER SOUTHERN MISSOURI...AND ALONG INTERSTATE 64 IN SOUTHERN ILLINOIS. FORECAST STILL ON TRACK...WITH SCATTERED TO NUMEROUS THUNDERSTORMS EXPECTED INTO TONIGHT...AS A FRONTAL BOUNDARY MOVES SOUTH ACROSS THE AREA. A FEW STRONG TO SEVERE STORMS EXPECTED...ESPECIALLY INTO THE EVENING HOURS. POPS WILL DIMINISH FROM NORTH TO SOUTH FRIDAY MORNING...WITH MAINLY DRY WEATHER FORECAST BY FRIDAY NIGHT. MOISTURE IS NEVER SHUNTED TOO FAR SOUTH OF THE AREA THIS WEEKEND. SOME OF THE MODELS SUGGEST PRECIP THIS WEEKEND...BUT A CONSENSUS HAS NOT BEEN REACHED AT THIS TIME. WILL HOLD ON ANY POP INCLUSION...AND MONITOR THE TRENDS. AFTER A WARM HUMID DAY TODAY...IT WILL NOT BE A WARM FRIDAY THROUGH THE WEEKEND IN THE WAKE OF THE FRONT. GFS MOS STILL SEEMS A BIT TOO COOL. .LONG TERM...(SUNDAY THROUGH THURSDAY) ISSUED AT 150 PM CDT THU AUG 16 2012 AN UPPER LEVEL TROF WILL REMAIN OVER THE EASTERN HALF OF THE U.S. SUNDAY AND THROUGH MUCH OF THE WORK WEEK. UNSEASONABLY COOLER AND DRIER AIR AT THE SURFACE WILL PERSIST THROUGH TUESDAY...THEN A RETURN OF SOUTHERLY FLOW WILL BRING WARMER AIR AND INCREASING DEW POINTS TO THE PAH FORECAST AREA WEDNESDAY INTO THURSDAY. GFS AND ECMWF KEEP US DRY THROUGH WEDNESDAY...THEN GFS BRINGS LOW PRESSURE AND SIGNIFICANT PRECIP TO THE REGION WEDNESDAY NIGHT AND ESPECIALLY INTO THURSDAY. ECMWF KEEPS US DRY THROUGH THE FORECAST PERIOD WITH A SURFACE HIGH JUST OFF TO OUR SOUTHEAST. CONSENSUS AT THIS TIME IS TO KEEP THE AREA DRY...BUT FORECAST CONFIDENCE IS LOWER FOR THIS TIME PERIOD. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 625 PM CDT THU AUG 16 2012 FOR THE FIRST THREE TO SIX HOURS OF THIS FORECAST PERIOD...CONVECTIVE ACTIVITY NEAR THE KCGI/KPAH TAF SITES MAY BECOME PROBLEMATIC WITH RESPECT TO CEILINGS AND VISIBILITIES. SHORT RANGE GUIDANCE SHOWS SOME DISORGANIZATION WITH THE SYSTEM DURING THE EVENING HOURS OVER SOUTHEAST MISSOURI...WEST KENTUCKY. FURTHER TO THE NORTHEAST...FOR THE KEVV/KPAH TAFS...CONVECTIVE LINE WILL LIKELY REMAIN MORE CONSISTENT FROM 00Z-03Z FRIDAY...WITH MVFR/IFR CEILINGS AND VISIBILITIES LIKELY. AS THE FRONTAL BOUNDARY SLOW DURING THE EVENING AND OVERNIGHT HOURS...PERIODIC SHOWERS WILL BE THE RULE THROUGH 12Z-15Z FRIDAY...BUT WITH VFR CEILINGS BEING THE RULE. AFTER 15Z...CEILINGS SHOULD BECOME UNRESTRICTED AT ALL TAF SITES AS THE FRONTAL BOUNDARY MOVES WELL SOUTH OF THE AIRPORTS. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && AVIATION...SMITH
Hazardous weather outlook, Aug 16, 3:40 AM CDT, 16 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 AM CDT THU AUG 16 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-171000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 AM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF STORMS TODAY AND TONIGHT. THIS INCLUDES A SLIGHT RISK OF SEVERE STORMS. THE BEST CHANCE TIME PERIOD FOR SEVERE STORMS WILL BE THIS AFTERNOON AND EVENING...AND THE MAIN HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STORMS WILL END FRIDAY MORNING. SEVERE STORMS ARE NOT ANTICIPATED FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE LATER TODAY INTO TONIGHT.
In the hours before
Local storm report, Aug 16, 7:17 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
717 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL CHANDLER 38.04N 87.37W
08/16/2012 E0.50 INCH WARRICK IN BROADCAST MEDIA
SLIGHTLY LESS THAN DIME SIZE HAIL.
&&
K. SMITHLocal storm report, Aug 16, 7:32 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
732 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0727 PM TSTM WND GST WEST PADUCAH 37.08N 88.74W
08/16/2012 M59 MPH MCCRACKEN KY ASOS
WIND MEASURED AT BARKLEY REGIONAL AIRPORT IN WEST
PADUCAH, KENTUCKY. EARLIER GUST OF 54 MPH AT 721 PM CDT.
HAIL LESS THAN 1/4 INCH.
&&
K. SMITHLocal storm report, Aug 16, 7:37 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
737 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND GST PADUCAH 37.07N 88.64W
08/16/2012 E70 MPH MCCRACKEN KY NWS EMPLOYEE
ESTIMATED WIND NEAR LOURDES HOSPITAL IN PADUCAH,
KENTUCKY.
&&
K. SMITHSpecial weather statement, Aug 16, 8:00 PM CDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 800 PM CDT THU AUG 16 2012 KYZ006-008-009-011>013-016-017-021-022-170200- GRAVES-MARSHALL-CALLOWAY-LYON-TRIGG-CALDWELL-HOPKINS-CHRISTIAN- MUHLENBERG-TODD- INCLUDING THE CITIES OF...MAYFIELD...BENTON...MURRAY... EDDYVILLE...CADIZ...PRINCETON...MADISONVILLE...HOPKINSVILLE... GREENVILLE...ELKTON 800 PM CDT THU AUG 16 2012 ...SIGNIFICANT WEATHER ADVISORY FOR 40 TO 60 MPH WINDS OVER THE SOUTHERN PURCHASE AND PENNYRILE REGIONS OF WEST KENTUCKY... A NEARLY SOLID LINE OF SHOWERS AND THUNDERSTORMS...MOVING SOUTHEAST AROUND 40 MPH...WILL CONTINUE TO MOVE THROUGH WEST KENTUCKY THIS EVENING. WINDS ALONG AND JUST BEHIND THE LEADING EDGE OF THESE THUNDERSTORMS MAY PRODUCE WIND GUSTS RANGING BETWEEN 40 AND 60 MPH...WITH ISOLATED HIGHER GUSTS POSSIBLE IN STRONGER STORMS. SHOULD THE LINE MAINTAIN ITS CURRENT SPEED AND DIRECTION...THE LEADING EDGE OF THE LINE OF THUNDERSTORMS SHOULD MOVE NEAR A GREENVILLE...CROFTON...CADIZ...NEW CONCORD KENTUCKY LINE BY 9 PM CDT. IN ADDITION TO THE WIND GUSTS...HEAVY RAIN...UP TO AN INCH IN AN HOUR WILL ACCOMPANY THE LINE OF THUNDERSTORMS. THIS MAY CAUSE BRIEF FLOODING OF DITCHES...STREAMS AND LOW LYING AREAS...AS WELL AS CAUSE PONDING OF WATER ON AREA ROADWAYS. AVOID DRIVING IN OR NEAR ROADS WITH WATER OVER THEM AND SEEK ALTERNATE ROUTES. DANGEROUS LIGHTNING HAS ALSO BEEN OCCURRING WITH THESE STORMS...SO STAY INDOORS AND AWAY FROM ELECTRICAL APPLIANCES WHEN STORMS ARE OVERHEAD. SMITH
Local storm report, Aug 16, 8:15 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
815 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 PM TSTM WND GST GRAND RIVERS 37.01N 88.24W
08/16/2012 M55 MPH LIVINGSTON KY PUBLIC
REPORT NEAR KENTUCKY DAM. REPORT RELAYED TO NWS EMPLOYEE.
&&
K. SMITHLocal storm report, Aug 16, 8:26 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
826 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 PM TSTM WND GST EDDYVILLE 37.08N 88.08W
08/16/2012 E60 MPH LYON KY TRAINED SPOTTER
SPOTTER HEARD BRANCHES BREAKING OFF TREES...WAS WITHOUT
POWER AT HIS LOCATION.
&&
K. SMITHThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:09 PM CDT | Severe Thunderstorm Warning | PAH | Ballard | 36 min |
| Aug 16, 7:20 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 25 min |
| Aug 16, 7:25 PM CDT | Severe Thunderstorm Warning | PAH | Daviess, Henderson, McLean | 35 min |
| Aug 16, 7:34 PM CDT | Severe Thunderstorm Warning | PAH | Crittenden, Graves, Livingston, McCracken, Marshall | 26 min |
| Aug 16, 8:59 PM CDT | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Hopkins, Lyon, Muhlenberg, Todd and 1 more | 31 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.